MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 10MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021 it was reported by a sales representative via phone that the tip of an ar-1204as flipcutter broke off.All fragments were removed from the patient.This was discovered during use in a procedure on (b)(6) 2021. the case was completed by opening a new ar-1204as-100.
 
Additional Manufacturer Narrative
Complaint confirmed, the device was returned with the tip broken.The cutter tip was returned with a fragment of the actuator tube.The distal end of the inner shaft is twisted.The cause of the event is undetermined, however a likely cause of the event is prying/leveraging the device during use.

Brand Name
FLIPCUTTER II, SHORT 10MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13225315
Report Number1220246-2022-04254
Device Sequence Number3868559
Product Code HWE
UDI-Device Identifier00888867004283
UDI-Public00888867004283
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberFLIPCUTTER II, SHORT 10MM
Device Catalogue NumberAR-1204AS-100
Device Lot Number0338108366
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown